Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 19, NWS Riverton, WY

April 26, 2012Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind watch at Apr 26, 2012, 1:49 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Apr 27, 2012, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 26, 2012, 1:49 PM MDT (19:49 UTC)
In effect from
Apr 27, 2012, 6:00 AM MDT
Expired
Apr 27, 2012, 3:17 AM MDT
In force
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2328 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WWUS75 KRIW 261949
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
149 PM MDT THU APR 26 2012

...VERY STRONG WINDS EXPECTED ALONG THE CODY FOOTHILLS TONIGHT...
...VERY STRONG WINDS MAY ALSO DEVELOP ACROSS MUCH OF CENTRAL
WYOMING ON FRIDAY...

.A STRONG COLD FRONT WILL COMBINE WITH A FAVORABLE WIND PATTERN
OVER THE ABSAROKA MOUNTAINS TO PRODUCE HIGH WINDS ALONG THE CODY
FOOTHILLS TONIGHT. THIS STRONG COLD FRONT MAY ALSO PRODUCE HIGH
WINDS ACROSS THE AREA FROM RIVERTON TO CASPER AND SOUTH TO JEFFREY
CITY AND ROCK SPRINGS ON FRIDAY.

WYZ003-271200-
/O.UPG.KRIW.HW.A.0018.120427T0400Z-120427T1500Z/
/O.NEW.KRIW.HW.W.0020.120427T0400Z-120427T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
149 PM MDT THU APR 26 2012

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WEST WINDS ARE EXPECTED TO INCREASE 
  QUICKLY THIS EVENING AND CONTINUE OVERNIGHT BEFORE DECREASING 
  AROUND SUNRISE FRIDAY. 

* WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH.

* IMPACTS...RESIDENTS BETWEEN CODY AND CLARK SHOULD SECURE ANY
  LOOSE ITEMS BEFORE THE WINDS HIT TONIGHT. ANYONE PLANNING TRAVEL
  ALONG HIGHWAY 120 BETWEEN CODY AND CLARK SHOULD BE PREPARED FOR
  THESE VERY STRONG CROSSWINDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ030-271200-
/O.NEW.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
149 PM MDT THU APR 26 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

* SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST EAST ACROSS
  THE AREA LATER TONIGHT THROUGH FRIDAY CREATING THE POTENTIAL FOR
  VERY STRONG WINDS IN EASTERN SWEETWATER COUNTY.

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...TRAVELLERS SHOULD BE PREPARED FOR THESE VERY STRONG
  WINDS ON FRIDAY...ESPECIALLY ON NORTH SOUTH TRAVEL ROUTES. HIGH PROFILE
  AND LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY CAUTIOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-271200-
/O.NEW.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
149 PM MDT THU APR 26 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

* SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST EAST ACROSS
  THE AREA LATER TONIGHT THROUGH FRIDAY CREATING THE POTENTIAL FOR
  VERY STRONG WINDS.

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL ALONG HIGHWAY 135...220 AND 287 MAY BECOME
  HAZARDOUS ON FRIDAY AS THESE VERY STRONG WEST WINDS DEVELOP.
  HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY
  CAUTIOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ017-271200-
/O.NEW.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/
WIND RIVER BASIN-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI
149 PM MDT THU APR 26 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

* SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST EAST ACROSS
  THE AREA LATER TONIGHT THROUGH FRIDAY CREATING THE POTENTIAL FOR
  VERY STRONG WINDS.

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...TRAVEL ALONG HIGHWAYS 26 AND 789 MAY BECOME HAZARDOUS
  AS THE WINDS INCREASE FRIDAY MORNING...ESPECIALLY FOR TRAVELLERS
  WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-271200-
/O.NEW.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
149 PM MDT THU APR 26 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

* SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST EAST ACROSS
  THE AREA LATER EARLY FRIDAY CREATING THE POTENTIAL FOR VERY STRONG
  WINDS.

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...TRAVEL ALONG HIGHWAY 26 MAY BECOME HAZARDOUS ON FRIDAY
  AS THESE VERY STRONG WEST WINDS DEVELOP. HIGH PROFILE AND
  LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY CAUTIOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

SKRBAC
2 follow-up statements
051 
WWUS75 KRIW 270331
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
931 PM MDT THU APR 26 2012

...VERY STRONG WINDS TO IMPACT PORTIONS OF CENTRAL WYOMING TONIGHT
INTO FRIDAY...

.A STRONG COLD FRONT WILL COMBINE WITH A FAVORABLE WIND PATTERN
OVER THE ABSAROKA MOUNTAINS TO PRODUCE HIGH WINDS ALONG THE CODY
FOOTHILLS TONIGHT. THIS STRONG COLD FRONT WILL ALSO PRODUCE HIGH
WINDS ACROSS EASTERN SWEETWATER COUNTY INTO SOUTHEAST FREMONT
COUNTY LATE TONIGHT AND THROUGH THE DAY ON FRIDAY. HIGH WINDS
MAY ALSO DEVELOP FROM RIVERTON TO CASPER FRIDAY.

WYZ030-271200-
/O.UPG.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/
/O.EXB.KRIW.HW.W.0020.120427T0900Z-120428T0000Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
931 PM MDT THU APR 26 2012

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST FROM WEST TO
  EAST ACROSS THE AREA LATER TONIGHT RESULTING IN VERY STRONG
  WINDS IN EASTERN SWEETWATER COUNTY.

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH EXPECTED.

* IMPACTS...TRAVELLERS SHOULD BE PREPARED FOR THESE VERY STRONG
  WINDS LATE TONIGHT INTO THE DAY FRIDAY...ESPECIALLY ON
  NORTH...SOUTH TRAVEL ROUTES. HIGH PROFILE AND LIGHTWEIGHT
  VEHICLES WILL HAVE TO BE ESPECIALLY CAUTIOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-271200-
/O.UPG.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/
/O.EXB.KRIW.HW.W.0020.120427T0900Z-120428T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
931 PM MDT THU APR 26 2012

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST EAST ACROSS
  THE AREA LATE TONIGHT INTO EARLY FRIDAY MORNING RESULTING IN
  VERY STRONG WINDS.

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL ALONG HIGHWAY 135...220 AND 287 MAY BECOME
  HAZARDOUS ON FRIDAY AS THESE VERY STRONG WEST WINDS DEVELOP.
  HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY
  CAUTIOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ003-271200-
/O.CON.KRIW.HW.W.0020.120427T0400Z-120427T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
931 PM MDT THU APR 26 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. 

* SUMMARY AND TIMING...WEST WINDS ARE EXPECTED TO CONTINUE TO
  INCREASE OVERNIGHT BEFORE DECREASING AROUND SUNRISE FRIDAY.

* WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH.

* IMPACTS...ANYONE PLANNING TRAVEL ALONG HIGHWAY 120 BETWEEN CODY
  AND CLARK SHOULD BE PREPARED FOR THESE VERY STRONG CROSSWINDS
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ017-271200-
/O.CON.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/
WIND RIVER BASIN-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI
931 PM MDT THU APR 26 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH
FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH
FRIDAY AFTERNOON. 

* SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST FROM WEST TO
  EAST ACROSS THE AREA LATER TONIGHT THROUGH FRIDAY CREATING THE
  POTENTIAL FOR VERY STRONG WINDS.

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...TRAVEL ALONG HIGHWAYS 26 AND 789 MAY BECOME 
  HAZARDOUS AS THE WINDS INCREASE FRIDAY MORNING...ESPECIALLY 
  FOR TRAVELLERS WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-271200-
/O.CON.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
931 PM MDT THU APR 26 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH
FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH
FRIDAY AFTERNOON. 

* SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST FROM WEST TO
  EAST ACROSS THE AREA LATER EARLY FRIDAY CREATING THE POTENTIAL
  FOR VERY STRONG WINDS.

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...TRAVEL ALONG HIGHWAY 26 MAY BECOME HAZARDOUS ON 
  FRIDAY AS THESE VERY STRONG WEST WINDS DEVELOP. HIGH PROFILE 
  AND LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY CAUTIOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

TEAM RIVERTON/21
801 
WWUS75 KRIW 270917
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
317 AM MDT FRI APR 27 2012

...VERY STRONG WINDS TO IMPACT PORTIONS OF CENTRAL WYOMING
TODAY...

.A STRONG COLD FRONT WILL COMBINE WITH A FAVORABLE WIND PATTERN
OVER THE ABSAROKA MOUNTAINS TO PRODUCE HIGH WINDS ALONG THE CODY
FOOTHILLS UNTIL MID MORNING. THIS STRONG COLD FRONT WILL ALSO
PRODUCE HIGH WINDS ACROSS PARTS OF THE SOUTH AND CENTRAL TODAY.

WYZ017-271730-
/O.UPG.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/
/O.EXB.KRIW.HW.W.0020.120427T1200Z-120428T0000Z/
WIND RIVER BASIN-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI
317 AM MDT FRI APR 27 2012

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...THE WIND WILL INCREASE THIS MORNING AND
  CONTINUE QUITE GUSTY THROUGH LATE THIS AFTERNOON. 

* WIND...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL ALONG HIGHWAYS 20 26 AND 789 MAY BECOME
  HAZARDOUS AT TIMES DUE TO THE STRONG WIND. TRAVELLERS WITH
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE EXTREME
  CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-271730-
/O.UPG.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/
/O.EXB.KRIW.HW.W.0020.120427T1200Z-120428T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
317 AM MDT FRI APR 27 2012

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WIND WILL INCREASE THIS MORNING BEHIND A
  STRONG COLD FRONT PASSAGE. THE WIND WILL BE QUITE GUSTY THROUGH
  LATE THIS AFTERNOON.

* WIND...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL ALONG HIGHWAY 20 26 AND ALONG INTERSTATE 25 MAY
  BE HAZARDOUS DUE TO THE STRONG WIND. HIGH PROFILE AND
  LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY CAUTIOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ003-271500-
/O.CON.KRIW.HW.W.0020.000000T0000Z-120427T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
317 AM MDT FRI APR 27 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING. 

* SUMMARY AND TIMING...AREAS OF STRONG WIND WILL CONTINUE UNTIL 9
  AM. WIND GUSTS OF 50 TO 60 MPH HAVE OCCURRED WEST OF CODY EARLY
  THIS MORNING. WIND GUSTS AROUND CLARK HAVE RANGED FROM 40 TO 50
  MPH. 

* WIND...WEST 35 TO 45 MPH WITH GUSTS OVER 60 MPH.

* IMPACTS...ANYONE PLANNING TRAVEL ALONG HIGHWAY 120 BETWEEN CODY
  AND CLARK SHOULD BE PREPARED FOR THESE VERY STRONG CROSSWINDS
  THROUGH MID MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ030-271730-
/O.CON.KRIW.HW.W.0020.000000T0000Z-120428T0000Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
317 AM MDT FRI APR 27 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...STRONG WIND SPEEDS WILL OCCUR BEHIND A COLD
  FRONT WHICH HAS MOVED THROUGH THE REGION EARLY THIS MORNING. THE
  WIND WILL BE QUITE GUSTY THROUGH LATE THIS AFTERNOON. 

* WIND...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVELLERS ON INTERSTATE 80 SHOULD BE PREPARED FOR
  THESE STRONG WINDS TODAY. OTHER NORTH...SOUTH ROADS WILL SEE
  STRONG CROSSWINDS. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL
  NEED TO BE ESPECIALLY CAUTIOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-271730-
/O.CON.KRIW.HW.W.0020.000000T0000Z-120428T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
317 AM MDT FRI APR 27 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...STRONG WIND SPEEDS WILL OCCUR TODAY BEHIND
  A COLD FRONT.

* WIND...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH...OR HIGHER.

* IMPACTS...TRAVEL ALONG HIGHWAY 135...220 AND 287 WILL BECOME
  HAZARDOUS DUE TO THE STRONG WEST WIND. HIGH PROFILE AND
  LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY CAUTIOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

AR

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Apr 26, 2:37 AM MDT, 11 hours 12 minutes earlier.

Area forecast discussion, Apr 26, 2:37 AM MDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
237 AM MDT THU APR 26 2012

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT

A PATTERN SHIFT WILL BE UNDERWAY TODAY...LASTING THROUGH THE SHORT
TERM. MUCH WETTER AND COOLER CONDITIONS WILL MOVE IN AS A SERIES
OF DISTURBANCES CROSS THE STATE...SOME MORE POWERFUL THAN OTHERS.
THE FIRST DISTURBANCE OF NOTE IS CURRENTLY CROSSING INTO NEVADA
FROM SOUTHERN CALIFORNIA...THIS UPPER LOW WILL CONTINUE ON A
NORTHEAST TRACK INTO THE FOUR CORNERS REGION BY THIS
AFTERNOON...AND INTO CENTRAL COLORADO BY THIS EVENING...THIS WILL
WORK TOGETHER WITH A SECOND UPPER LOW OFF THE COAST OF BRITISH
COLUMBIA TO CREATE A BROAD NEGATIVELY TILTED TROUGH OVER THE
WESTERN STATES...PROVIDING A BROAD SWATH OF INSTABILITY AS LONG AS
SOME SURFACE HEATING IS ALLOWED TO TAKE PLACE. SOME THUNDERSTORMS
MAY PRODUCE STRONG OUTFLOW WINDS...ESPECIALLY EAST OF THE DIVIDE
WHERE THE LOWER LEVELS ARE STILL RELATIVELY DRY. ALSO...SOME OF
THE STRONGER STORMS COULD PRODUCE SMALL HAIL IF THEY CAN TAP INTO
ENOUGH INSTABILITY...THIS WILL BE MOST LIKELY ACROSS THE HIGHER
ELEVATIONS AND IN NATRONA AND JOHNSON COUNTIES LATER THIS AFTERNOON.

A COLD FRONT SWEEPS THROUGH TONIGHT...FROM WEST TO EAST BETWEEN
03Z AND 12Z. WINDS COULD BE QUITE STRONG ALONG WITH AND BEHIND THE
FRONT AS A DECENT PRESSURE AND TEMPERATURE GRADIENT SET UP
...ESPECIALLY ALONG THE ABSAROKAS...A HIGH WIND WATCH REMAINS IN
EFFECT FOR TONIGHT ALONG THE CODY FOOTHILLS. STRONG QG FORCING
ASSOCIATED WITH THE TROUGH MAY BE POWERFUL ENOUGH TO OVERCOME THE
DOWNSLOPE WINDS SO HAVE INCREASED POPS ALONG THE LEE OF AREA
MOUNTAIN RANGES. ALSO...THE COLD FRONT WILL BE POWERFUL ENOUGH TO
CHANGE PRECIP PHASE FROM RAIN TO SNOW IN MANY AREAS...H7 TEMPS
WILL RANGE FROM ABOUT -4 DEG C IN THE EAST TO -10 DEG C IN THE
WEST...TRANSLATING TO SNOW LEVELS OF ABOUT 6500FT EAST OF THE
DIVIDE TO SNOW LEVELS DROPPING TO THE VALLEY BOTTOMS OF THE
WEST...MOST AREAS WILL AT LEAST SEE A RAIN SNOW MIX. THERE WILL BE
PLENTY OF DYNAMIC FORCING...COLD AIR...AND MOISTURE TO DEPOSIT A
DECENT LATE SEASON SNOW IN THE WESTERN MOUNTAINS...SOME HIGHER
ELEVATION AREAS COULD RECEIVE STORM TOTAL SNOWS OF 7 TO 10 INCHES.
VALLEY LOCATIONS WILL HAVE DIFFICULTY HOLDING ONTO THE SNOW THAT
FALLS DUE TO RECENT WARM TEMPERATURES...HOWEVER THERE COULD BE
SOME ACCUMULATION ON GRASSY AREAS AND ELEVATED SURFACES.

THE UPPER LOW SETTLES RIGHT OVER THE STATE ON FRIDAY. HAVE KEPT AT
LEAST SLIGHT CHANCE POPS IN...THESE MAY NEED TO BE RAISED AS THE
DETAILS EMERGE. IF EVERYTHING PANS OUT AS ADVERTISED...FRIDAY
COULD BE QUITE COOL AND WET...WITH RATHER STRONG WINDS ACROSS THE
RED DESERT INTO NATRONA COUNTY...WHICH MAY BE WORTHY OF A HIGH
WIND WATCH SHOULD FUTURE RUNS REMAIN CONSISTENT. THE UPPER LOW
TAKES ITS TIME ROTATING NORTH OUT OF THE AREA ON SATURDAY...WHICH
COULD KEEP SOME COOL TEMPERATURES AND SHOWERS AROUND INTO THE
WEEKEND.

.LONG TERM...SUNDAY THROUGH THURSDAY

IT APPEARS THAT THE UPPER LEVEL STORM SYSTEM WILL MOVE INTO MONTANA
SUNDAY. SOME WRAP AROUND PRECIP IS INDICATED OVER THE NORTHERN
MOUNTAINS WITH ISOLATED SHOWERS POSSIBLE OVER THE LOWER ELEVATIONS
OF THE NORTH. NOT SURE HOW MUCH SHOWER ACTIVITY WILL HIT THE WIND
RIVER MTS OR THE SALT/WY RANGE...BUT WILL KEEP LOW CHANCE FOR NOW.
THE WEATHER PATTERN FOR MONDAY THROUGH THURSDAY FEATURES AN ACTIVE
JET STREAM WITH A SERIES OF FAST MOVING WEATHER SYSTEMS MOVING
THROUGH IN A WEST NORTHWEST FLOW ALOFT. THIS WOULD MEAN THAT THE
BEST CHANCE OF PRECIP WOULD BE OVER THE MOUNTAINS WITH LESSER
COVERAGE OVER THE LOWER ELEVATIONS. THE GFS AND ECMWF MODELS HAVE
SOME TIMING AND STRENGTH DIFFERENCES WHICH IS NORMAL. WILL HOPE THE
SYSTEMS ARE WETTER AS WE NEED THE PRECIP. TEMPS WILL BE COOL ON
SUNDAY. NEAR NORMAL TEMPS MONDAY THROUGH WEDNESDAY AND WARMER NEXT
THURSDAY. THIS WEATHER PATTERN WILL ALSO BRING BREEZY TO WINDY
CONDITIONS TO THE FAVORED WINDY PLACES MUCH OF NEXT WEEK AS THESE
WEATHER SYSTEMS MOVE ACROSS THE REGION.

&&

.AVIATION.../12Z ISSUANCE/

A NEGATIVELY TILTED TROUGH AND ASSOCIATED STRONG COLD FRONT WILL
IMPACT THE AREA LATER TODAY AND TONIGHT. CONVECTION IS EXPECTED TO
BE VERY ISOLATED AT BEST THROUGH THE MORNING...BUT INCREASE IN
COVERAGE WEST OF THE DIVIDE AND SWEETWATER COUNTY IN THE AFTERNOON
AS THE TROUGH APPROACHES THE COWBOY STATE. ALONG AND EAST OF THE
DIVIDE...DOWNSLOPING SOUTHWEST FLOW WILL LIMIT CONVECTION. BREEZY TO
WINDY SOUTH TO SOUTHWEST WINDS WILL DEVELOP IN MOST AREAS BY THIS
AFTERNOON. A MAJOR COLD FRONT WILL QUICKLY PUSH ACROSS WEST THIS
EVENING AND ACROSS CENTRAL WYOMING SHORTLY AFTER MIDNIGHT...WITH
WINDS SHIFTING TO THE WEST/NORTHWEST AND BECOMING STRONG IN A FEW
AREAS. THE BEST CHANCE OF CONVECTION WILL BE ACROSS THE WEST BETWEEN
21Z TODAY AND 03Z FRIDAY AS THE BAROCLINIC/FRONT MOVES ACROSS THE
WEST. INSTABILITY REMAINS WEAK...SO CONVECTION SHOULD REMAIN RATHER
WEAK. VFR CONDITIONS ARE EXPECTED AT TERMINALS EXCEPT NEAR SHOWERS
AND THUNDERSTORMS. MVFR/IFR CONDITIONS ARE LIKELY AT WESTERN TAF
SITES...ESPECIALLY KJAC TERMINAL IN THE LATE AFTERNOON/EVENING TIME
FRAME...BUT WILL ONLY HAVE PROB30 AT THIS POINT...AND LATER TAF
ISSUANCES CAN TRY TO NAIL DOWN A MORE SPECIFIC TIME FRAME. WESTERN
MOUNTAINS WILL BECOME OBSCURED THIS AFTERNOON...AND REMAIN OBSCURED
THROUGH MUCH OF TONIGHT. ALSO...IN WAKE OF THE COLD FRONT...RAIN
WILL QUICKLY CHANGE TO SNOW IN THE MOUNTAINS EARLY THIS
EVENING...WITH THE CHANGE OVER IN THE LOWER ELEVATIONS NOT UNTIL
AFTER MIDNIGHT.

&&

.FIRE WEATHER...

AN ACTIVE WEATHER PATTERN WILL BRING UNSETTLED AND WINDY WEATHER
ACROSS THE AREA WITH INCREASING SHOWER ACTIVITY...ALONG WITH AT
LEAST ISOLATED THUNDERSTORMS TODAY AND A FEW POCKETS OF ISOLATED
THUNDER ON FRIDAY. TODAY...NUMEROUS SHOWERS AND ISOLATED WET
THUNDERSTORMS ARE EXPECTED WEST OF THE DIVIDE WITH SCATTERED
SHOWERS AND ISOLATED TO SCATTERED WET THUNDERSTORMS EAST OF THE
DIVIDE. INCREASING SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH ARE
ALSO EXPECTED WITH STRONGER GUSTS NEAR ANY THUNDERSTORMS. STRONG
WINDS ARE EXPECTED TONIGHT ALONG THE CODY FOOTHILLS...AND ALONG
THE WIND CORRIDOR ON FRIDAY. IT WILL TURN SHARPLY COLDER WEST OF THE
DIVIDE ON FRIDAY WITH SNOW SHOWERS AND ISOLATED THUNDERSTORMS
EXPECTED. EAST OF THE DIVIDE...IT WILL BE VERY WINDY WITH ISOLATED
TO WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AND MUCH
COOLER. COOL AND WET WEATHER OF VARYING DEGREES WILL LAST THROUGH
THE WEEKEND.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THIS EVENING THROUGH FRIDAY MORNING WYZ003.

&&

SHORT TERM...ALLEN
LONG TERM...AR
AVIATION...WM
FIRE WEATHER...ALLEN
Hazardous weather outlook, Apr 26, 5:00 AM MDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT THU APR 26 2012

WYZ001>020-022>030-271200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT THU APR 26 2012

...HIGH WIND WATCH FOR THE CODY FOOTHILLS TONIGHT INTO FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

TODAY...INCREASING SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS
THIS AFTERNOON...LASTING INTO THE NIGHT. SOME STORMS MAY PRODUCE
GUSTY WINDS IN EXCESS OF 45 MPH AND SMALL HAIL.

TONIGHT...HIGH WINDS ARE POSSIBLE ALONG THE CODY FOOTHILLS. WEST
WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE IN THIS
AREA TONIGHT THROUGH ABOUT SUNRISE FRIDAY. IN ADDITION...SEVERAL
INCHES OF SNOW IS POSSIBLE ACROSS THE HIGHER MOUNTAIN PASSES IN THE
WEST...CREATING SLUSHY ROADS AND DIFFICULT DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...SEVERAL INCHES OF SNOW ARE POSSIBLE ON HIGHER MOUNTAIN
PASSES. STRONG WINDS ARE POSSIBLE ACROSS THE INTERSTATE 80 CORRIDOR
AND INTO NATRONA COUNTY...CREATING WIND CHILLS IN THE LOW TEENS TO
SINGLE DIGITS...AND CREATING STRONG CROSS WINDS ON AREA ROADS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL AND SNOW ACCUMULATION.
THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 1:49 PM MDTHigh Wind WarningRIWFremont, Natrona, Park, Sweetwater31 hr
Apr 26, 4:58 PM MDTSpecial Weather StatementRIWLincoln32 min
Apr 26, 5:29 PM MDTSpecial Weather StatementRIWSublette46 min

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.